Alert archive / Illinois / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 190, NWS Lincoln, IL

August 30, 2001Morgan County, Scott County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Aug 30, 2001, 6:57 PM CDT for Morgan County, Scott County, Illinois. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Aug 30, 2001, 6:57 PM CDT (23:57 UTC)
Expired
Aug 30, 2001, 7:45 PM CDT
In force
48 min
Issued by
NWS Lincoln, IL
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Morgan County, IL, Scott County, IL

The radar

The St Louis radar (KLSX), 110 km from the middle of the area, began a volume at 23:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 12.0 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2001-08-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 394 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2001-08-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
394 J/kg
Mixed-layer CIN
-319 J/kg
Mixed-layer LCL
1621 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
29 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

890 
WUUS53 KILX 302358
SVRSPI
ILC137-171-310045-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
657 PM CDT THU AUG 30 2001

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MORGAN COUNTY IN WEST CENTRAL ILLINOIS
  SCOTT COUNTY IN WEST CENTRAL ILLINOIS

* UNTIL 745 PM CDT

* AT 657 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 7 MILES WEST OF WINCHESTER...MOVING NORTHEAST
  AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  WINCHESTER
  EXETER
  BLUFFS
  CHAPIN
  JACKSONVILLE

THIS STORM IS CAPABLE OF PRODUCING WINDS IN EXCESS OF 60 MPH...
DAMAGING HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. TAKE
SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO YOUR LOCAL ESDA...OR THE
NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER
SERVICE. STAY TUNED FOR LATER STATEMENTS.

LAT...LON 3966 9074 3953 9059 3969 9004 3986 9035

MILLER

NNNN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 30, 2:57 PM CDT, 4 hours earlier.

Area forecast discussion, Aug 30, 2:57 PM CDT, 4 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
257 PM CDT THU AUG 30 2001

TRWS POPPING UP ALONG OLD OUTFLOW BOUNDARY THAT EXTENDS FROM JUST E
OF CMI SOUTHWESTWARD TOWARD ST. LOUIS. MSAS ALSO SHOWS NICE AXIS OF
INSTABILITY AND MOISTURE CONVERGENCE IN THIS AREA.

AFTER THIS FIRST ROUND OF PCPN...WILL SEE MORE ASSOCIATED WITH
ACTUAL COLD FRONT. AS OF 19Z...CF EXTENDED FROM LS THRU C WI THEN
INTO ERN IA AND NWRN MO. ACTIVITY HAS FIRED IN SRN IA WESTWARD INTO
NWRN MO WITH SPC ISSUING A WATCH FOR THIS AREA. THESE RWS/TRWS WILL
BEGIN TO MOVE INTO WRN CWA BY 00Z. AS FOR TEMPS TONIGHT...SHOULD
REMAIN RATHER MILD WITH TEMPS IN THE 60S.

BY FRIDAY...CF WILL LINGER OVER OUR SERN COUNTIES...SO WILL KEEP
CHANCE POPS IN THIS AREA AS WELL AS OUR ERN ZONES. AS FOR REST OF
CWA...DRY AND COOLER CONDITIONS TO PREVAIL WITH HIGH TEMPS ONLY
AROUND 80.

RIDGE BUILDS IN BY FRIDAY NIGHT. WITH CLEAR SKIES AND LIGHT WINDS...
TEMPS SHOULD DROP INTO THE 50S...RATHER COOL FOR THIS TIME OF YEAR.

PLEASANT CONDITIONS WILL CONTINUE FOR THE REST OF THE HOLIDAY
WEEKEND...AS S/W THAT THREATENS AREA ON SUNDAY WEAKENS WITH SFC
RIDGE HOLDING ON...SO NO PCPN ON SUNDAY.

DRY WX WILL PERSIST INTO TUESDAY. HOWEVER BY WEDNESDAY...STRONGER
S/W AND DEVELOPING WF BOUNDARY WILL MOVE N INTO IL...BRINGING IN A
CHANCE FOR RWS AND TRWS WED AND THU.

...PRELIMINARY CCF FOR COORDINATION PURPOSES ONLY...

SPI BA 063/081 053/077 054 68+20
PIA BA 061/080 051/075 053 68+20
DEC BA 063/081 053/076 053 68+20
CMI BA 064/081 052/076 052 68+30
MTO BA 063/083 054/078 052 68+40
LWV EA 065/084 056/079 053 68641

.ILX...NONE.

BYRD

In the hours before

Local storm report, Aug 30, 6:42 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
642 PM CDT THU AUG 30 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0535 PM    1 E MORRISONVILLE         IL   WIND DAMAGE
08/30/01   CHRISTIAN                      POWER POLES DOWN EAST OF
                                          MORRISONVILLE...REPORT FROM
                                          COUNTY SHERIFF

0530 PM    MORRISONVILLE             IL   WIND DAMAGE
08/30/01   CHRISTIAN                      POWERLINES DOWN JUST SOUTH
                                          OF TOWN. REPORTED BY
                                          MORRISONVILLE COOP
                                          OBSERVER.

0555 PM    1 W CLINTON               IL   WIND DAMAGE
08/30/01   DE WITT                        TREE DOWN JUST WEST OF IL
                                          HIGHWAY 10 AND US 51.

0604 PM    DECATUR                   IL   63 MPH TSTM WIND GUST
08/30/01   MACON                          WIND GUST OF 63 MPH
                                          RECORDED BY THE DECATUR
                                          ASOS.

0600 PM    BLUE MOUND                IL   WIND DAMAGE
08/30/01   MACON                          POWERLINES DOWN. REPORT
                                          FROM ESDA.

0615 PM    MT ZION                   IL   WIND DAMAGE
08/30/01   MACON                          POWERLINES DOWN. REPORT
                                          FROM ESDA.

0620 PM    DECATUR                   IL   WIND DAMAGE
08/30/01   MACON                          POWER POLES DOWN. REPORT
                                          FROM ESDA.

KELLY

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 30, 5:22 PM CDTSevere Thunderstorm WarningILXDeWitt53 min
Aug 30, 5:28 PM CDTSevere Thunderstorm WarningILXChristian62 min
Aug 30, 5:53 PM CDTFlash Flood WarningILXMacon4 hr
Aug 30, 5:53 PM CDTSevere Thunderstorm WarningILXMcLean37 min
Aug 30, 6:22 PM CDTSevere Thunderstorm WarningILXMacon38 min
Aug 30, 6:24 PM CDTSevere Thunderstorm WarningILXPiatt66 min
Aug 30, 6:26 PM CDTSevere Thunderstorm WarningILXChampaign64 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.